Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 245, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 8, 2015, 8:17 AM CDT for Bates County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 8:17 AM CDT (13:17 UTC)
- Expired
- Aug 8, 2015, 8:30 AM CDT
- In force
- 13 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2768 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KEAX 081317
SVREAX
MOC013-081330-
/O.NEW.KEAX.SV.W.0245.150808T1317Z-150808T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 AM CDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 830 AM CDT
* AT 816 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICH HILL...
MOVING SOUTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3804 9424 3805 9425 3806 9438 3817 9423
3807 9405 3803 9406 3805 9410 3806 9413
3806 9416 3804 9420 3805 9420 3805 9421
3804 9422 3803 9424
TIME...MOT...LOC 1316Z 319DEG 59KT 3804 9427
HAIL...<.75IN
WIND...60MPH
$$
321 follow-up statement
378
WWUS53 KEAX 081335
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 AM CDT SAT AUG 8 2015
MOC013-081344-
/O.EXP.KEAX.SV.W.0245.000000T0000Z-150808T1330Z/
BATES MO-
835 AM CDT SAT AUG 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BATES COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3804 9424 3805 9425 3806 9438 3817 9423
3807 9405 3803 9406 3805 9410 3806 9413
3806 9416 3804 9420 3805 9420 3805 9421
3804 9422 3803 9424
TIME...MOT...LOC 0600Z 319DEG 59KT 3804 9427
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:34 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 8, 6:34 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 AM CDT SAT AUG 8 2015
.DISCUSSION...
Issued at 357 AM CDT SAT AUG 8 2015
As was anticipated last night, High Plains convection has congealed
into an overnight MCS, which has made pretty good progression across
northern Kansas, into north central Kansas. Models have had a rough
time resolving exactly how this MCS will behave as it continues east.
NAM consistently indicates that this complex will lose steam as the
night progresses, but HRRR continues to insist that the complex will
continue it, albeit weakening along the way, into the KC metro around
sunrise. General thought as the morning progresses is a bit in the
middle between these two solutions. The low level jet, apparently
helping this complex persist is not very strong, but it also doesn't
appear to weaken much as one gets closer to the KC Metro. However,
with the outflow from these storms already pushing out ahead of the
complex, there is a good bet that stabilization of the effective
layer will gradually occur and the storms will eventually lose their
strength. Have the best chance of rain occurring across the far
northwestern part of the CWA, in NW Missouri and NE Kansas, with
diminishing (but non-zero) chances farther south and east.
The focus then shifts to a complicated and conditional forecast for
Saturday. Heat headlines currently ongoing will be allowed to
continue, however confidence in these abnormally hot temperatures
isn't quite as high as it was yesterday. The aforementioned storm
complex could change the evolution of the heat today across a good
portion of the area. If the HRRR has its way and the complex dives
all the way into the KC Metro it would bring at least some rain into
the morning hours, with likely some cloud debris lingering around
for a good portion of the morning. Even with all these qualifiers
it's still anticipated that the surface will recover, despite the
stable rain cooled air moving through this morning. Expect heat
indices to jump into the 100 to 105 range this afternoon with some
locations perhaps reaching a little higher, mainly along and south
of the MO River.
That leads to the complications and conditions related to the storm
chances later this afternoon and this evening. Mid level flow
continues to reside over the central and northern plains with the
center of the mid level ridge well south of the forecast area in the
eastern southern plains. At the surface an unseasonably deep trough
will form across the central High Plains and eject into the lower
central plains. In response to this low to the west S/SE winds will
pick up during the day, and likely overcome the cooler air, causing
temperatures to jump back into the upper 80s, and very possibly the
lower 90s. Across far northern Missouri, where cloud debris will
likely be the thickest, as well as perhaps along or north of the
warm front temperatures won't get quite as warm as areas along and
south of I-70. Depending on how well skies clear out this afternoon
another round of storms will be possible, most likely across SE
Nebraska, eastward across northern Missouri and southern Iowa. Most
models continue to indicate a scenario where storms indeed fire
later today. The lack of any appreciable mid level support for
ascent this afternoon will exaggerate the capping inversion, which
will keep storms at bay for at least the afternoon, into the evening
hours. By the 22z to 00z time period the low level jet at 850 mb
will pick up in intensity and likely give the final push needed to
get storms to go up, likely in SE Nebraska or NE Kansas. Should these
storms become surface based, which isn't out of the question, a very
impressive thermal and wind profile will be in place to bring some
powerful storms. With the aforementioned SE surface flow, the
strengthening LLJ, as well as the westerly mid level flow around 40
kts. The wind profile will be ample for supercell storms to form
later this evening in the SE Neb/NW Mo/NE Ks area. ML CAPE values
approaching 2000 to 3000 J/KG will provide the necessary instability
to complement the deep layer shear nicely. Given that supercells are
possible, hail and wind would be the most likely hazards with these
storms; however not to be discounted, very impressive hodographs are
present across the area of concern, with very long and clockwise
curved hodographs. This would introduce a rather concerning tornado
risk, especially for early August. Given the weak forcing it's
certainly possible that early storms will be somewhat discreet,
which would increase the concern for supercellular storms. However,
by 00z to 03z the discreet storms will likely congeal into a more
robust complex and drive eastward, likely along the MO/IA border,
bringing a wind and hail threat, along with a flash flooding threat.
Given the LLJ maintenance overnight and PWAT values approaching 2 to
2.5 inches it's possible that areas along and north of HWY 36
tonight could see some flooding and/or flash flooding. By early
Sunday morning expect these storms to have moved off to the east and
chances for rain gradually diminishing through the day on Sunday.
For Sunday, warm conditions will continue for the forecast area,
again, mainly across the southern zones. Anticipate temperatures
again to reach the 90s, with heat indices in the 100 to 105 range
across areas along and south of the MO River. But again, depending
on how the area clears, the areal extent of the heat for Sunday is a
bit up in the air, so will forgo a heat headline for now, but one
may be necessary for areas along and south of the MO River.
For Sunday, into Monday the large ridge will shift a little back to
the west, putting the forecast area under more of an influence of
the large trough over the Great Lakes region as opposed to the
western ridge. A short wave trough will glide through the area on
Monday, which should bring another chance for some rain, as well as
a cooler air mass. For the rest of the week, expect temperatures to
be a bit more comfortable with temperatures generally in the 80s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 629 AM CDT SAT AUG 8 2015
Morning showers and thunderstorms will likely move out of the area by
mid morning, with VFR conditions prevailing. Winds will pick up out
of the southeast by mid to late morning around 15 to 20 kts. KSTJ
could see some thunderstorm activity later tonight, but the bulk of
it should remain north of KSTJ nearer to the IA/MO border.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY from Noon today to 9 PM CDT this evening for
KSZ025-057-060-102.
EXCESSIVE HEAT WARNING from Noon today to 9 PM CDT this evening
for KSZ103>105.
MO...HEAT ADVISORY from Noon today to 9 PM CDT this evening for
MOZ011>014-020>023-030-031-038-039-043>046-053-054.
EXCESSIVE HEAT WARNING from Noon today to 9 PM CDT this evening
for MOZ028-029-037.
&&
DISCUSSION...Leighton
AVIATION...LeightonHazardous weather outlook, Aug 8, 4:20 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 420 AM CDT SAT AUG 8 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-090930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 420 AM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STORMS MAY REDEVELOP THIS AFTERNOON OR THIS EVENING ACROSS NORTHEAST KS AND NORTHERN MO. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...AND ALL SEVERE WEATHER HAZARDS ARE A THREAT IN THE STRONGEST STORMS...ESPECIALLY NORTH OF U.S. HWY 36. HEAT INDICES MAY CLIMB INTO THE 102 TO 106 DEGREE RANGE THIS AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW ADDITIONAL STORMS ARE POSSIBLE SUNDAY...BUT ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Aug 8, 6:45 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT SAT AUG 8 2015
KSZ057-081215-
MIAMI KS-
645 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MIAMI COUNTY UNTIL
715 AM CDT...
AT 644 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OSAWATOMIE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAOLA...OSAWATOMIE AND BEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3847 9507 3863 9506 3862 9477 3839 9487
3839 9489
TIME...MOT...LOC 1144Z 290DEG 15KT 3855 9500
LAFLINSpecial weather statement, Aug 8, 7:06 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT SAT AUG 8 2015
KSZ057-060-081245-
MIAMI KS-LINN KS-
706 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINN AND
SOUTHEASTERN MIAMI COUNTIES UNTIL 745 AM CDT...
AT 706 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FONTANA...OR NEAR OSAWATOMIE...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA CYGNE...DREXEL...LINN VALLEY...FONTANA AND NEW LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3839 9487 3858 9479 3856 9461 3845 9461
3829 9467
TIME...MOT...LOC 1206Z 295DEG 17KT 3847 9486
LAFLINLocal storm report, Aug 8, 7:44 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HAIL LA CYGNE 38.35N 94.76W
08/08/2015 E0.75 INCH LINN KS LAW ENFORCEMENT
&&
JWELSHLocal storm report, Aug 8, 7:59 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND DMG 6 W PAOLA 38.58N 94.98W
08/08/2015 MIAMI KS EMERGENCY MNGR
SEVERAL TREES DOWN 6-8 INCHES IN DIAMETER AT 295TH AND
BETHEL CHURCH.
&&
JWELSHLocal storm report, Aug 8, 8:01 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 AM CDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 2 N FONTANA 38.45N 94.84W
08/08/2015 MIAMI KS EMERGENCY MNGR
SEVERAL TREES DOWN 6-8 INCHES IN DIAMETER JUST NORTH OF
FONTANA.
&&
JWELSHSpecial weather statement, Aug 8, 8:13 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 AM CDT SAT AUG 8 2015
MOZ043-053-054-081345-
HENRY MO-BATES MO-CASS MO-
813 AM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...EASTERN BATES
AND HENRY COUNTIES UNTIL 845 AM CDT...
AT 812 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ADRIAN TO 7 MILES
NORTHWEST OF SCHELL CITY TO NEAR NEVADA...AND MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...BUTLER...ADRIAN...RICH HILL...URICH...DEEPWATER...
MONTROSE...ROCKVILLE...BROWNINGTON...PASSAIC...HARTWELL...BALLARD AND
LA DUE.
LAT...LON 3803 9423 3805 9425 3806 9439 3811 9436
3847 9444 3850 9379 3849 9369 3820 9360
3821 9405 3803 9406 3805 9410 3806 9413
3804 9420
TIME...MOT...LOC 1312Z 275DEG 46KT 3841 9431 3809 9422 3789 9433
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:12 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 33 min |
| Aug 8, 8:13 AM CDT | Special Weather Statement | EAX | Bates, Henry | 32 min |
| Aug 8, 3:42 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.